| Model Number |
20000ISA |
| Medical Device Problem Code |
Device Difficult to Setup or Prepare (1487)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/07/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The event is captured by edwards lifesciences under complaint #: (b)(4).The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.Not returned.
Event or Problem Description
2023-03758-02 edwards received notification of a pascal in mitral position where air bubbles more than normal was noticed on echo when implant catheter was advanced for first time when initial trajectory check was commenced.This phenomenon occurred with both devices in this case- the ace and the p10.Devices were prepped according to ifu and confirmed with the sme.This medwatch is for the second of the two devices.Mr severity at baseline was severe 4+ and post op was none to trace 0.
Additional Manufacturer Narrative
The complaint for air bubbles introduced during procedure and/or observed on imaging was confirmed with objective evidence via visualization of bubbles in returned imaging.The complaint was confirmed, however a dhr review of the lot in question revealed no related non-conformances.Imaging evaluation did not reveal any device defects or issues.Representative units were used for additional testing to evaluate potential mechanisms for air to escape from the is (implant system).The results of the testing showed that in certain scenarios, air introduced into the sc (steerable catheter) can remain seated into the shaft before being pushed out by advancing the ic (implant catheter).Potential root causes for how air enters the sc may include: improper de-airing technique that leaves air in the sc or ic shafts leaks in the system that draw in air prior to device insertion into the patient.Air remaining in pressure monitoring lines that gets pushed into the implant sstem upon connection to the sc handle flushport.However, a true root cause is unable to be determined.